MAUDE Adverse Event Report: SMITH & NEPHEW, INC. TUBULAR CHISEL 8.5MM AMP; ARTHROSCOPE

SMITH & NEPHEW, INC. TUBULAR CHISEL 8.5MM AMP; ARTHROSCOPE
Model Number 7205494
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/11/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The reported device, used in treatment, was not returned to the designated complaint unit for independent evaluation, thus visual inspection and functional testing could not be performed.A review of the device history records showed there were no indications to suggest that the product did not meet manufacturing specification or would not be able to perform as intended.A complaint history review concluded this was an isolated event.An analysis of the customer provided images confirmed the device type, part number, and batch number.The device appears used, but not worn.A relationship, if any, between the subject device and the reported event could not be determined.Please refer to the instructions for use for recommendations on proper use of the device and potential troubleshooting methods to prevent future reoccurrence of the reported event.If the product associated with this event is returned at a future date, this investigation will be reopened for evaluation.Internal complaint reference (b)(4).
 
Event or Problem Description
It was reported that during rotator cuff procedure outside the patient, the tubular chisel 8.5mm was broken.Backup device was available to complete the procedure.No significant delay and no patient complications were reported.All available information has been disclosed.If additional information should become available, a supplemental report will be submitted accordingly.

Brand Name
TUBULAR CHISEL 8.5MM AMP
Common Device Name
ARTHROSCOPE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
MDR Report Key11649294
Report Number1219602-2021-00421
Device Sequence Number3367413
Product Code HRX
UDI-Device Identifier03596010252357
UDI-Public03596010252357
Combination Product (Y/N)N
Initial Reporter CountryTS
PMA/510(K) Number
K964215
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 04/12/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number7205494
Device Catalogue Number7205494
Device Lot Number50646877
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/12/2021
Initial Report FDA Received Date04/12/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1